Heart Disease Expert Forum
Severe Hypotension
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Severe Hypotension

I normally have high blood pressure which is being controlled by Avapro. I was admitted to hospital recently with an Avapro overdose. On admission to hospital my BP was 135/80, a few hours later it had dropped to 73/38. I already had a catheter inserted into my arm in case I needed medication. When my BP reached 73/38 a drip was connected to the catheter and quickly flushed through followed by another not quite so rapid flowing one. Over several hours my BP returned to acceptable levels.  How low can blood pressure go, before one is in serious danger? (without medical intervention) I have been unable to find information anywhere. Thankfully I am fully recovered, and realise the danger of too much Avapro.
Related Discussions
74076_tn?1189759432
Hi gabgab,

There is not strict answer to your question....it depends on the individual. In the hospital we watch for changes in the amount of urine you make, changes in mental status, and changes in some lab values.  People with blockages in heart, kidney, gastrointestinal arteries (among others) will suffer symptoms at higher blood pressure than most young healthy people. If this was an accidental overdose, you may want to buy a pill dispensor to help you keep track of medications.  You should not change the doses or take extra medications without your doctors supervision--but I am sure you know that.

That is about the best answer I can give.  Please becareful with your medications and good luck.
3 Comments
Blank
Avatar_f_tn
You said you had an "overdose".  I found out that once in a while high BP meds do a reverse on me.  I take the same dosage, same time every day and all of a sudden I feel like I took 10 tranquelizers at once, and my BP is around 100/60, and my pulse is 40 (I take no beta blockers) but my BP never went below 100 syst.  Doc said not to worry because it does not happen very often, but in your case your BP was way much lower than mine ever was.
Blank
Avatar_n_tn
Why did you take too much Avapro?
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank